Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 147, NWS Memphis, TN

August 10, 2009Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas

NWS Memphis, TN issued this flash flood warning at Aug 10, 2009, 4:03 PM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 4:03 PM CDT (21:03 UTC)
Expired
Aug 10, 2009, 6:01 PM CDT
In force
118 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 102103
FFWMEG
ARC021-055-MOC069-155-110000-
/O.NEW.KMEG.FF.W.0147.090810T2103Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 700 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE WARDELL...HOLCOMB...CLARKTON...ST. FRANCIS AND GREENWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3663 8997 3660 8995 3655 8994 3653 8996
      3649 8995 3640 8997 3639 8982 3621 8971
      3611 9032 3636 9037

$$
3 follow-up statements
000 
WGUS74 KMEG 102208
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT MON AUG 10 2009

ARC021-055-MOC069-155-110000-
/O.CON.KMEG.FF.W.0147.000000T0000Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
507 PM CDT MON AUG 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN PEMISCOT...NORTHERN DUNKLIN...NORTHEASTERN GREENE AND
EASTERN CLAY COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALDEN
AND CAMPBELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3663 8997 3660 8995 3655 8994 3653 8996
      3649 8995 3640 8997 3639 8982 3621 8971
      3611 9032 3636 9037

$$
000 
WGUS74 KMEG 102249
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT MON AUG 10 2009

ARC021-055-MOC069-155-110000-
/O.CON.KMEG.FF.W.0147.000000T0000Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
549 PM CDT MON AUG 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN PEMISCOT...CENTRAL DUNKLIN...NORTHEASTERN GREENE AND
SOUTHEASTERN CLAY COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3639 9026 3639 9020 3638 9007 3638 9002
      3639 8995 3640 8997 3639 8982 3621 8971
      3611 9032 3636 9037

$$
000 
WGUS74 KMEG 102300
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT MON AUG 10 2009

ARC021-055-MOC069-155-102311-
/O.CAN.KMEG.FF.W.0147.000000T0000Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
601 PM CDT MON AUG 10 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
PEMISCOT...CENTRAL DUNKLIN...NORTHEASTERN GREENE AND SOUTHEASTERN
CLAY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3639 9026 3639 9020 3638 9007 3638 9002
      3639 8995 3640 8997 3639 8982 3621 8971
      3611 9032 3636 9037

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:52 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 10, 3:52 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT MON AUG 10 2009

.DISCUSSION...

SEVERE THUNDERSTORM AND HEAVY RAINFALL/FLOODING POTENTIAL LATE THIS
AFTERNOON...TONIGHT...INTO TUESDAY ARE THE MAIN CONCERNS.

LATEST MODELS WERE IN FAIR AGREEMENT. NONE OF THEM APPEARED TO BE
HANDLING TODAY/S CONVECTION VERY WELL.

THE BIGGEST CHANGES TO THE PREVIOUS FORECAST WERE TO INCREASE
RAIN CHANCES TONIGHT...LOWER THEM TUESDAY NIGHT...AND LOWER
TEMPERATURES ON TUESDAY.

AT 345 PM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WERE NEAR THE AR/MO BORDER.
OTHERWISE...MOSTLY SUNNY...HOT...AND HUMID CONDITIONS WERE
OCCURRING WITH TEMPERATURES IN THE LOWER 90S AND DEWPOINTS IN THE
MID 70S. AN MCS/COMPLEX OF STORMS WAS OVER SW MO AND EASTERN
KANSAS. A COLD FRONT EXTENDED FROM SOUTHERN KANSAS TO LAKE ERIE.

THE REST OF THIS AFTERNOON AND TONIGHT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND AFFECT AREAS
MAINLY NORTH OF I-40. BELIEVE SOME OF THESE STORMS WILL MAKE IT
SOUTH OF I-40 AFTER 8 PM CDT AS HIGH INSTABILITY AND LARGE SCALE
FORCING WITH DECREASING 500 MB HEIGHTS SUPPORT LIFT IN A MOIST
UNSTABLE AIRMASS. THUS...WENT WELL ABOVE ANY MODEL GUIDANCE FOR
RAIN CHANCES...20 PERCENT OVER MUCH OF NORTH MS TO 60/70 PERCENT
NORTH OF I-40. LATEST MODELS SEEM TO BE ABOUT 12 HOURS TOO SLOW AT
DEPICT HANDLING DEEP MOISTURE AND LIFT/RAINFALL OVER THE AREA.

REGARDING SEVERE THREAT LATE THIS AFTERNOON AND TONIGHT...AREAS
NORTH OF I-40 HAVE THE HIGHEST THREAT THROUGH 8 PM CDT. SOME
REPORTS OF DAMAGING WINDS AND HAIL CAN BE EXPECTED. DOUBT THAT
SEVERE WILL BE WIDESPREAD WITH FAIRLY WEAK BULK SHEAR...UNLESS A
STRONG COLD POOL CAN DEVELOP. THINK SOME STRONG TO SEVERE STORMS
ARE POSSIBLE EVEN NEAR AND SOUTH OF I-40 INCLUDING THE MEMPHIS
AND JACKSON AREAS AFTER 7 PM CDT. IF STRONG COLD POOLS CAN
DEVELOP...SOME STRONG TO SEVERE STORMS MAY MAKE IT INTO NORTH MS
LATER THIS EVENING.

REGARDING HEAVY RAINFALL AND FLASH FLOODING THREAT...THIS THREAT
MAY BE HIGHER THAN THE SEVERE THREAT WITH PW INCREASING TO NEAR 2
INCHES. TRAINING OF CELLS MAY BRING A QUICK 2 TO 4 INCHES...
POSSIBLY MORE...IN A FEW LOCATIONS...PARTICULARLY NORTH OF I-40
THROUGH 8 PM CDT. DID NOT GO WITH FLASH FLOOD WATCH AS NOT SURE IF
HEAVY RAINFALL/FLASH FLOODING THREAT WILL BE WIDESPREAD...
ESPECIALLY WITH A STRONG LOW LEVEL JET. THIS THREAT MAY CONTINUE
THROUGHOUT THE NIGHT.

ON TUESDAY...KEPT HIGH RAIN CHANCES..60 TO 70 PERCENT...OVER THE
AREA AS MUCH OF THE AREA IS EXPECTED TO GET WET. DOUBT THAT IT WILL
RAIN ALL DAY. TONIGHT/S CONVECTION MAY STABILIZE THE AIR AND LIMIT
THE SEVERE WEATHER/HEAVY RAINFALL/FLOODING THREAT NORTH OF I-40.
APPEARS THE HEAVY RAINFALL AND STRONG/SEVERE STORM THREAT WILL
MAINLY SHIFT SOUTH OF I-40...BUT NOT CONFIDENT EVEN IN THESE
LOCATIONS. WIDESPREAD SEVERE APPEARS UNLIKELY. WITH ABUNDANT
CLOUDS AND RAIN AROUND...WENT BELOW MOS GUIDANCE FOR
HIGHS...MAINLY IN THE MID TO UPPER 80S.

TUESDAY NIGHT...LOWERED RAIN CHANCES DURING THIS TIME FRAME AS THE
BEST MOISTURE AND LIFT IS FORECAST TO SHIFT SOUTH AND EAST OF THE
AREA. A FEW SHOWERS/STORMS MAY LINGER DURING THE EVENING HOURS
OVER NE MS. PATCHY FOG MAY DEVELOP LATE AS CLEARING SKIES ARE
EXPECTED. LOWS WILL MAINLY BE IN THE LOWER 70S.

WEDNESDAY...PARTLY TO MOSTLY SUNNY CONDITIONS CAN BE EXPECTED.
KEPT A 20 PERCENT CHANCE FOR SHOWERS/STORMS OVER NE MS WHERE A
WEAK SURFACE TROUGH MAY LINGER. HIGHS WILL BE BELOW NORMAL AND
MAINLY IN THE MID TO UPPER 80S.

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...RAINFREE CONDITIONS AND
MOSTLY CLEAR SKIES ARE EXPECTED. LATEST MODELS INDICATED AN UPPER
LOW DEVELOPING JUST TO OUR EAST...WHICH SHOULD KEEP THE DEEPEST
MOISTURE AND RAIN TO THE EAST OF THE FORECAST AREA. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW NORMAL.

SATURDAY THROUGH MONDAY...LATEST MODELS IN GOOD AGREEMENT THAT
DEEPER TROPICAL MOISTURE WILL RETURN TO THE AREA WITH SOUTHERLY
WINDS...SO KEPT LOW RAIN CHANCES...20 TO 30 PERCENT OVER THE AREA
DURING THIS TIME FRAME. TEMPERATURES SHOULD BE NEAR NORMAL.

MBS

&&

.AVIATION...

18Z TAF CYCLE

TAF SITES WILL EXPERIENCE VFR CONDITIONS TODAY. SOME SCATTERED
THUNDERSTORM DEVELOP WILL BE POSSIBLE OVER/NEAR KJBR THIS
AFTERNOON. OVERNIGHT EXPECT LIGHT SOUTHERLY WINDS AND VFR
CONDITIONS OVER KJBR...KMKL...AND KMEM. SOMEWHAT CONFIDENT THAT
KTUP COULD SEE TEMPO IFR CONDITIONS NEAR SUNRISE. LARGE AREA
OF CONVECTION WILL LIKELY MOVE SOUTHEAST OUT OF SOUTHERN MISSOURI
AFTER 10Z. WITH THAT MIND IM LEANING IN TEMPO THUNDERSTORMS FOR
KJBR...KMKL...AND KMEM...WITH CIGS AROUND 3K.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  87  73  88 /  40  60  30  10
MKL  71  86  70  87 /  50  60  30  10
JBR  71  86  70  87 /  60  60  20  10
TUP  74  90  71  89 /  20  70  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 10, 3:19 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON AUG 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 PM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 40 MAINLY BEFORE 8 PM CDT. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

ALONG AND SOUTH OF INTERSTATE 40...A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER 8 PM CDT. THE MAIN
HAZARDS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE
SIZE OF NICKELS.

VERY HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
MAY CAUSE FLASH FLOODING IN A FEW LOCATIONS THIS AFTERNOON AND
TONIGHT...MAINLY NORTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MIDSOUTH AND FORECAST AREA ON TUESDAY. THE PRIMARY HAZARDS WILL
BE DAMAGING WINDS...HEAVY RAINFALL...AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT MAY BE NEEDED IN A FEW LOCATIONS ACROSS THE MIDSOUTH
AND FORECAST AREA LATE THIS AFTERNOON AND TONIGHT.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT MAY BE NEEDED ON TUESDAY.

MBS

In the hours before

Special weather statement, Aug 10, 1:55 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT MON AUG 10 2009

ARZ008-009-101930-
CLAY AR-RANDOLPH AR-
155 PM CDT MON AUG 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER
SUCCESS AT 155 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 2:26 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT MON AUG 10 2009

ARZ008-009-102000-
CLAY AR-RANDOLPH AR-
226 PM CDT MON AUG 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MAYNARD AT 226 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 10, 2:58 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
08/10/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            ONGOING WATER RESCUE DUE TO CARS HYDROPLANING INTO
            DITCHES THAT ARE FILLING UP RAPIDLY. REPORTS OF
            TORRENTIAL RAIN AND FLOODING IN DOWNTOWN POCAHONTAS.
            RADAR ESTIMATES OVER 3 INCHES OF RAIN IN 1 HR 20 MIN.

&&

DSV
Special weather statement, Aug 10, 2:59 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT MON AUG 10 2009

ARZ009-MOZ113-102030-
CLAY AR-DUNKLIN MO-
259 PM CDT MON AUG 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER PIGGOTT AT 259 PM CDT...MOVING EAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR
CAMPBELL...CHALK BLUFF NATURAL AREA...MALDEN...PIGGOTT AND RECTOR...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON AUG 10 2009

ARZ008-009-102045-
CLAY AR-RANDOLPH AR-
320 PM CDT MON AUG 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DALTON AT 320 PM CDT...MOVING WEST AT 60
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Aug 10, 3:52 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT MON AUG 10 2009

ARZ009-018-MOZ113-115-102115-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
352 PM CDT MON AUG 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WEST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES SOUTH OF GREENWAY AT 352 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR KENNETT AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:14 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot35 min
Aug 10, 4:17 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningMEGDunklin31 min
Aug 10, 2:23 PM CDTAreal Flood AdvisoryMEGClay, Randolph3 hr
Aug 10, 2:29 PM CDTSevere Thunderstorm WarningMEGClay, Randolph46 min
Aug 10, 2:47 PM CDTFlash Flood WarningMEGRandolph3 hr
Aug 10, 3:06 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph54 min
Aug 10, 3:24 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph66 min
Aug 10, 3:37 PM CDTAreal Flood AdvisoryMEGLawrence, Randolph113 min
Aug 10, 3:54 PM CDTFlash Flood WarningMEGLawrence, Randolph2 hr
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph61 min
Aug 10, 4:43 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence38 min
Aug 10, 4:45 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph97 min
Aug 10, 5:37 PM CDTAreal Flood AdvisoryMEGCraighead, Greene, Lawrence80 min
Aug 10, 6:09 PM CDTAreal Flood AdvisoryMEGCross, Poinsett63 min
Aug 10, 6:19 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett26 min

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.